SMX London – Day 1 – 4 November, 2008

7:30am-9:00am
(1 hr 30 min)

Breakfast & Registration

9:00am-10:00am
(1 hr)

General

Keynote – Empowering Search Marketers – The Next Generation – Get ready for the next big leap forward in search innovation. The past few years have seen the introduction of new features offering richer search results, personalization and other tools designed to empower searchers. Search engines are now shifting focus, preparing new, highly sophisticated tools designed to take marketers to the next level, enabling them to fine-tune campaigns in ways not previously achievable. In this forward-looking keynote conversation, Microsoft’s development leaders on both the paid and organic side discuss their vision of the future of search marketing—how they’re breaking down barriers and building a powerful new set of tools that move beyond straightforward functionality toward a new paradigm of providing unprecedented transparency and insight into searcher behavior and satisfying customer needs.

Moderator: Chris Sherman, Executive Editor, Search Engine Land

Speakers:

Nathan Buggia, Lead Program Manager, Microsoft Live Search Webmaster Center
ZhaoHui Tang, Principal Group Program Manager, Microsoft adCenter

10:00am-10:30am
(30 min)

Expo Hall Grand Opening & Refreshments
Relax after the morning session by touring the expo hall during its grand opening and help yourself to ample, scrumptious refreshments!

10:30am-11:45am
(1 hr 15 min)

SMX Boot Camp Track

SMX Boot Camp: Keyword Research Tools & Techniques – The first step to success with any marketing campaign is to know your message. With search marketing, that means knowing the search terms that are being used by your target audience. Understand what they’re searching for, and you can tune-in to their traffic via search engines. This session covers tools and techniques of performing keyword research.

Moderator: Chris Sherman, Executive Editor, Search Engine Land

Speakers:

Christine Churchill, President, KeyRelevance.com
Tor Crockatt , Editorial Performance Manager, EMEA Microsoft

Search Issues Track

The Global Search Universe – Google is the dominant player in the U.K, but other search engines are favored by people in other countries. In this session, analysts who measure internet usage and trends report on the market shares that search engines have around the globe, and what people in various countries are searching for.

Moderator: Mike Grehan, Global KDM Officer, Acronym Media

Speakers:

Andy Atkins-Kruger, MD, WebCertain
Robin Goad, Director of Research, Hitwise UK, Hitwise
Linus Gregoriadis, Head of Research, E-consultancy

SMX Advanced Track: Focus On Ads

Pump Up Your Paid Search – Google has famously claimed that launching a paid search campaign takes just “five minutes and a credit card.” That’s true, but to be really successful you need to think tactically and create ads and landing pages that truly engage users. In this session, tips and techniques designed to help pros get even more out of their search advertising campaigns.

Speakers:

Richard Gregory, COO, Latitude
Anneli Ritari, Senior Strategist, Travel, bigmouthmedia
Nick Seckold, Head of Search, MindShare Media UK Ltd
Pete Wailes, MD Searchlight Digital, Searchlight Digital

11:45am-1:00pm
(1 hr 15 min)

Lunch

1:00pm-2:15pm
(1 hr 15 min)

SMX Boot Camp Track

Fundamentals of Search Advertising – Google famously once said that buying search advertising took just “five minutes and a credit card.” While technically true, there’s a lot more to creating & running a successful search advertising campaign. In this session you’ll learn how to get started with search ads on Google, Microsoft and Yahoo, and how to take advantage of the various options to maximize the impact of your campaigns.

Moderator: Chris Sherman, Executive Editor, Search Engine Land

Speakers:

Ophir Cohen, CEO, Compucall Web Marketing
Kelly Gillease, Marketing Director, Viator, Inc
Richard Gregory, COO, Latitude
Alan K’necht, President/Founder, K’nechtology Inc.

Search Issues Track

European Search Marketing Challenges – Search marketers working in European countries face unique challenges, ranging from legal issues, how to reach small and medium sized businesses, or the opposite—coping with the complexities of managing huge sites on complex CMS systems and satisfying the needs of a large number of shareholders. This session examines these issues, offering pragmatic advice and tips for overcoming challenges to creating successful search marketing campaigns.

Moderator: Sara Andersson, Founder & Senior Strategist, Search Integration Sweden AB

Speakers:

Finlay Clark, Senior Strategist, Retail, Bigmouthmedia
Lisa Ditlefsen, Head of Search, Base One Search
Susan Hallam, Managing Director, Hallam Communications Ltd
Judith Lewis, Search Director, i-level (and SEO-Chicks!)

SMX Advanced Track: Focus On Ads

Landing Pages Testing & Optimisation – Landing pages – the pages visitors first see when arriving from a search engine result – are arguably the most important element of a successful website. The design, testing and optimisation of landing pages is crucial. This session looks at tools and techniques for comparing and testing landing page elements for optimal results.

Moderator: Andy Atkins-Kruger, ,

Speakers:

Graham Cooke, eCommerce Project Manager, Google Inc.
Anders Hjorth, Independent Consultant, http://www.innovell.com
Jon Myers, Head of Search / Associate Director, MediaVest
Mark Simpson, Managing Director, Maxymiser

2:15pm-2:45pm
(30 min)

Refreshment Break

2:45pm-4:00pm
(1 hr 15 min)

SMX Boot Camp Track

SMX Boot Camp: Link Building Fundamentals – Links are the way search engines made the great leap forward from Search 1.0 to 2.0. They remain one of the most important factors influencing rankings. This session covers how search engines perform link analysis to rank pages and how to increase your traffic by building quality links in an appropriate fashion.

Moderator: Kristjan Mar Hauksson, ,

Speakers:

Mike Grehan, Founder and CEO, Smart Interactive Ltd.
Dixon Jones, Managing Director, Receptional Internet Marketing
Matt Paines, M.D., XSEO Ltd
Brian Turner, Offpage Optimisation Specialist, Propero Digital

Search Issues Track

SEO & Social Media Marketing – More and more, people are finding that social media marketing — SMM — can help with SEO efforts. Getting your content into the major social media sites can generate links or provide rankings you might not be able to tap into with your own site. In this session, SMM essentials that SEOs need to know.

Moderator: Rob Kerry, Head of Search, Ayima

Speakers:

Jane Copland, Search Marketing Consultant, SEOmoz Inc.
Andrew Girdwood, Head of Search, bigmouthmedia
Ciaran Norris, SEO & Social Media Director, Altogether Digital

SMX Advanced Track: Focus On Ads

Search Marketing & Persona Models – Personas are a way to model the basic types of visitors you expect to come to your site and tailor the arrival experience to fit their needs. This session looks at how personas can be a powerful tool for improving paid search performance, covering how to create them and case studies on their use in PPC.

Moderator: Andy Atkins-Kruger, ,

Speakers:

Jonathan Beeston, European Client Services Director, Efficient Frontier
Finlay Clark, Senior Search Strategist, Retail, bigmouthmedia
Will Critchlow, Co-Founder & Director, Distilled

4:00pm-4:15pm
(15 min)

Refreshment Break

4:15pm-5:30pm
(1 hr 15 min)

SMX Boot Camp Track

SMX Boot Camp: Search Engine Friendly Web Design – “I’m not designing my site for search engines,” is a common designer objection to SEO suggestions. But when search engines collectively have more users than either Internet Explorer or Firefox, how can you afford to ignore how they interact with your site. Search engines are like the third major browser, and if your site breaks for them, it breaks for all those potential visitors from search engines. Search engine friendly sites aren’t hard to create and can be attractive to both search engines and human visitors at the same time. Learn more in this session.

Moderator: Kristjan Mar Hauksson, ,

Speakers:

Shari Thurow, Founder and SEO Director, Omni Marketing Interactive

Search Issues Track

International SEO – Do you – or can you – sell worldwide? If so, there might be some low-hanging fruit you can pick up by considering SEO for searchers outside your home market, even if your site is in English. This session looks at how to make some simple changes to please alternative search engines along with some of the challenges you’ll need to consider.

Moderator: Vanessa Fox, Contributing Editor, Search Engine Land

Speakers:

Andy Atkins-Kruger, CEO, WebCertain
Duncan Morris, Director, Distilled Ltd
Heini van Bergen, Operations Manager, Tribal Internet Marketing

SMX Advanced Track: Focus On Ads

Avoiding PPC Pitfalls – When done right, pay-per-click (PPC) search ads can be a company’s most valuable marketing channel. But there are common pitfalls that can mean the difference between a campaign that bombs and one that makes you the rock star of your marketing program. Fortunately, many of these are easy to fix, once you know what to look out for. This session will cover danger areas such as match types, content network ads, ego bidding, failure to track properly and more. Learn how to increase your ROI on paid search in this session!

Moderator: Chris Sherman, Executive Editor, Search Engine Land

Speakers:

Richard Gregory, COO, Latitude
Ian Harris, SEO, Search Laboratory
Barry Lloyd, CEO, MakeMeTop

5:30pm-7:00pm
(1 hr 30 min)

General

Expo Hall Reception – Join us to talk, relax, have a drink and some snacks while you visit with market-leading exhibitors and sponsors.